November 21, 2009 at 5:59 am #32657
She just won’t eat! No appetite, Nothing tastes good, No desire to drink anything either. She’s experiencing extreme heart burn up and down her throat. She is still is getting nauseated and gagging a bit each day. Because she has hardly anything in her stomache not much comes up. Is this where her heartburn is coming from?
She has 2 more days of radiation left, this Monday and Tuesday. She will have been on xeloda 12 days by then. Our question to the Onc Dr on Monday is when is she planning on starting the Gemzar / Cisplatin? and is she strong physically enough to start it?
She currently is taking 15mg morphine pills 3x a day. Zofran for nausea … also not to be taken less than 8 hrs apart. She gets miratzipan (remerol) once each evening as a sedative / mood / appetite enhancer. We are giving her IV hydration 3x a week. She’s heavily fatigued and can walk from the car to radiation each day but that’s about it.
Just can’t seem to get her to eat, drink, sooth her burning esophogus, and keep from getting nauseous. Do you think they’ll start her on the gem / cisplatyin?
Love your journaling of your chemo process, been very insightful, best wishes.
Jim (huffdog)November 18, 2009 at 11:18 pm #32656daddysgirl-2Member
Wanted to send along a welcome and best wishes for your sister’s treatments. At a time like this, it’s so very important that family/friends unite along this journey. Praying for only good things for you and your sister.
JoleneNovember 17, 2009 at 10:58 pm #32655devoncatParticipant
I too had a 6 plus hour treatment today. It is exhausting. To top it off, we have to drive 3 hours each way to the big university hospital for it.
What is different? In Sweden, everyone drinks low alcohol beer with meals so they give it to you with your meals while you are in the hospital. I flipped out the first time, but today, it sure tasted nice.
Hope all went well.
KrisNovember 17, 2009 at 6:59 pm #32654tomfMember
Well, here I am sitting in Infusion getting Day 1 of Gemzar+Cisplatin.
I’ve not seen anything before on what happens the first day, so here is whats happening on my first day.
BTW, it’s nice they have Wireless. Let’s me do a little work, surf, listen to books on CD and music. Sure makes the time pass quickly.
7:00 Put on Sancouso patch for anti-nausea
8:20 arrived at Infusion
8:30 IV inserted. Took some blood just in case its needed.
8:40 Started 1000ML of Saline to start flushing kidey
10:15 Saline finish and started premeds. Tagment, Decatron, Emend,Kytrel
They really loaded me up on nausea meds.
11:50 Started another 1000ML saline
11:50 Premeds finished and started 50MG Cisplatin
Cisplatin made me feel a little warm, but not uncomfortable.
In the meantime, my daughter and son stopped by to see me and brought a sandwich and a Starbucks coffee. I keep asking the nurse for a beer, but she said they are out. (Just kiddin)
12:40 Cisplatin finished and doing a little flushing out with Saline.
1:00 Flushing finisked and Gemzar started. 2,150 MG.
1:15 Had a slight burning sensation from the Gemzar. Nurse put a hot towel around arm. She also decreased the rate. After about 10 minutes, the burning sensation went away.
1:55 Gemzar finished. Now have to finisg Saline and am outa here.
I will update tomorrow as my journey continues.November 17, 2009 at 4:42 pm #32653lalupesParticipant
You & your sister are very much in my thoughts, Huffdog. My sister’s on Gem/Cis, too & so-far, so-good.
My very best wishes for your Thanksgiving.November 17, 2009 at 1:35 pm #32652lainyParticipant
Hello Huffdog and thank you for the good update we like to hear that kind of news. Wishing to hear more good news about your sister. Have a wonderful
Holiday of Thanks & Giving!November 17, 2009 at 1:21 pm #32651cherbourgParticipant
Sorry you had to find us but information is power and you will find lots of information and compassionate people here!
My Mom was prescribed a drug that was in her case a “miracle drug” for helping with her appetite. The drug was called Megace and she only took it one time a day (it’s a liquid) and the result on her appetite was amazing. Throughtout her one year battle with the disease she maintained her weight through 4 chemos. When diagnosed my Mom was 76 and was Stage IV with lung mets.
You might want to ask your physician about this drug.
Hugs to you both and please come often when you have questions….trust me there is nothing you can’t ask here!
PamNovember 17, 2009 at 12:45 pm #32650
Thanks for the encouragement. Originally they said no radiation but the bag was giving her so much distress they decided to try radiation in an attempt to slow the leakage. It appears to working. Her bandage this morning for the first time wasn’t drenched.
Wishing all of you a good Thanksgiving.November 17, 2009 at 12:27 pm #32649devoncatParticipant
Your sister sounds like a fighter. I am glad they have taught you how to give her iv hydration. It is so important to stay up with your fluids. Your body is so interconnected that dehydration can cause real problems. Put me in the hospital for a week! Xeloda is known to give severe stomach distress which can add to the problems so please keep your eyes open for that.
I am on gemzar cisplatin and I find it a very easy combo for me. Lets hope your sister has the same experience. I find it interesting they are giving radiation since it seemed like in your first post they were not going that path. Several people have had really good results with radiation so fingers crossed, so will Kathy. Perhaps getting off the radiation will allow her body a chance to recover some so everyone can have a great Thanksgiving.
KrisNovember 17, 2009 at 7:39 am #32648gavinModerator
Thanks for updating us on Kathy and I will continue to keep my fingers crossed for her. It does indeed sound like she is fighting and giving it everything she has got. I think when it comes to CC, we all realise that we have more courage than we would have ever thought.
My best wishes to you and Kathy.
GavinNovember 17, 2009 at 6:32 am #32647
Its been awhile so I will update you all on Kathy. She is starting her second week of radiation today. In addition she started chemo taking xeloda 1000mg 2x a day last friday. We have been trained and giving her IV hydration through her port-a-cath 3x a week. First encouraging sign we had is that her stent isn’t leaking so terrible as it was before. The bandages aren’t near as saturated as they were before. She is very fatigued, and has no appetite. She is very dependent and needs someone with her 24/7. So far she is faring OK. Radiation ends the Tues before Thanksgiving. The chemo of choice is gemcitabine and cisplatin but the Dr didn’t want to do it during radiation. We’ll see what happens. Keep Kathy in your prayers. She’s giving it everything she’s got – she’s got more courage than one would ever know. I hate this rollercoaster.November 3, 2009 at 8:58 pm #32646ashleyParticipant
Hello.. and welcome
I ‘m reading these recent posts and it makes me wonder why an external drain cannot be internalized? My mom’s first hospital had her with a bile bag ( leaked also) and it was internalized as soon as she switched hospitals. Granted she still got infection, but her spirits perked right up not having to carry it around outside her body.
I’m wondering if your doctors are discussing internalizing it?
AshleyNovember 3, 2009 at 8:14 pm #32645lainyParticipant
Hi Huffdog and sister. Those bags are the worst. Teddy had 2 of them in different places. One had the stitch to hold it in place and he said that stitch was worse than the 2 bags. I ended up building a wall around it with gauze and that seemed to help keep the position in one place. Glad to hear that radiation has been approved and ordered. It really is much easier to start with. Teddy had radiation last summer and he never got sick. Towards the end he was extremely tired but that was it. Much luck on everything. Sometimes just having a game plan improves everyone’s outlook.November 3, 2009 at 7:19 pm #32644
Thanks alot for all your responses. Kathy was re-emitted yesterday back in the hospital. She wasn’t eating or drinking, she lost 20 lbs!, she was dehydrated. It’s amazing what a bag or 2 of fluids in an IV can do. She feeling alot better and looks better. We are hoping they keep her for awhile to get her strength back. We are worried if her appetite will ever return. The drain is still worrisome, the bandages are always saturated but the bag is still filling. She hates that thing with a passion. She is supposed to see the Radiation Oncologist today for a consult. We’ll see. The radiation was approved, the chemo is of course on hold until she’s feeling better.October 31, 2009 at 2:53 pm #32643gavinModerator
Welcome to the site, although I am sorry that you have to be here. I hope you will stick around and ask any and all questions as you will get a load of support and help from everyone here. I do agree with the comments about this being a rollercoaster of a ride. My dad was diagnosed last year and we have had many up’s and down’s along the way.
My best wishes to you and your sister.
- You must be logged in to reply to this topic.